Alert archive / Nebraska / Tornado Warnings in 2022

Tornado Warning 33, NWS Omaha, NE

June 14, 2022Cass County, Sarpy County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 14, 2022, 11:27 PM CDT for Cass County, Sarpy County, Nebraska. It was in force for 21 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2022, 11:27 PM CDT (04:27 UTC)
Expired
Jun 14, 2022, 11:48 PM CDT
In force
21 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Cass County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 38 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 11:27 PM CDTTORNADO2 Nnw Murdock, NEA TORNADO DEVELOPED NEAR CHURCH ROAD WEST OF 298TH STREET AND IMMEDIATELY DAMAGED A HOME. ONE OF THE ROOF PEAKS WAS TORN OFF AND GARAGE DOORS BLOWN IN. THE DAMAGE HERE WAS VERY FOCUSED AS NEARBY TREES WERE NOT DAMAGED, BUT INSULATION FROM THE HOME WAS STUCK TO
Jun 14, 11:29 PM CDTTSTM WND DMG2 N Murdock, NEDELAYED REPORT: TWO DESTROYED GRAIN BINS AND HOUSE DAMAGE. TIME ESTIMATED BY RADAR.
Jun 14, 11:30 PM CDTTSTM WND DMGMurdock, NEMULTIPLE TREES AND POWER LINES DOWN.
Jun 14, 11:35 PM CDTTSTM WND DMG2 Ene Greenwood, NE*** 1 INJ *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 ENE GREENWOOD. CAMPERS FLIPPED OVER AT CAMPGROUND. 1 POSSIBLE INJURY FROM SOMEONE TRAPPED IN A POPUP CAMPER.
Jun 14, 11:35 PM CDTTSTM WND DMG2 Ene Greenwood, NECAMPERS FLIPPED OVER AT CAMPGROUND.
Jun 14, 11:38 PM CDTTSTM WND DMG2 Ene Greenwood, NESUBSTANTIAL DAMAGE AT THE PINE GROVE CAMPGROUND.
Jun 14, 11:55 PM CDTTSTM WND DMG4 E Cedar Creek, NEREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 9:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2022-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2022-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1265 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

380 
WFUS53 KOAX 150427
TOROAX
NEC025-153-150500-
/O.NEW.KOAX.TO.W.0033.220615T0427Z-220615T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
1127 PM CDT Tue Jun 14 2022

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Southwestern Sarpy County in east central Nebraska...
  Northern Cass County in southeastern Nebraska...

* Until midnight CDT.
    
* At 1127 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 3 miles northwest of Murdock, or 12 miles south
  of Gretna, moving east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Murdock around 1130 PM CDT.
  Louisville around 1145 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Cedar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4091 9638 4101 9642 4102 9638 4102 9635
      4103 9634 4110 9599 4091 9594
TIME...MOT...LOC 0427Z 263DEG 27KT 4098 9632 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KG
3 follow-up statements
811 
WWUS53 KOAX 150433
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1133 PM CDT Tue Jun 14 2022

NEC025-153-150500-
/O.CON.KOAX.TO.W.0033.000000T0000Z-220615T0500Z/
Sarpy NE-Cass NE-
1133 PM CDT Tue Jun 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN SARPY AND NORTHEASTERN CASS COUNTIES...
    
At 1133 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Murdock, or 10 miles south of Gretna,
moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Louisville around 1145 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Cedar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4093 9630 4103 9631 4110 9599 4091 9594
TIME...MOT...LOC 0433Z 263DEG 27KT 4099 9626 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KG
913 
WWUS53 KOAX 150443
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1143 PM CDT Tue Jun 14 2022

NEC025-153-150500-
/O.CON.KOAX.TO.W.0033.000000T0000Z-220615T0500Z/
Sarpy NE-Cass NE-
1143 PM CDT Tue Jun 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL SARPY AND NORTHEASTERN CASS COUNTIES...
    
At 1143 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Louisville, or 10 miles southeast of Gretna, moving
east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Sarpy and northeastern Cass Counties, including the
following locations... Camp Maha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4096 9617 4105 9619 4110 9599 4095 9595
TIME...MOT...LOC 0443Z 263DEG 27KT 4100 9616 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KG
821 
WWUS53 KOAX 150448
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1148 PM CDT Tue Jun 14 2022

NEC025-153-150458-
/O.CAN.KOAX.TO.W.0033.000000T0000Z-220615T0500Z/
Sarpy NE-Cass NE-
1148 PM CDT Tue Jun 14 2022

...THE TORNADO WARNING FOR SOUTH CENTRAL SARPY AND NORTHEASTERN CASS
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and 
a Severe Thunderstorm Warning remains in effect for the area. Gusty 
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern and east central Nebraska.


LAT...LON 4096 9617 4105 9619 4110 9599 4095 9595
TIME...MOT...LOC 0446Z 263DEG 27KT 4100 9611 

$$

KG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 14, 6:34 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 14, 6:34 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
634 PM CDT Tue Jun 14 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 355 PM CDT Tue Jun 14 2022

As evident on the visible satellite, a cold front bisects the area
this afternoon, with temps ranging from seasonably reasonable low
80s near South Dakota to mid-90s in closer to Missouri. Triple
digit heat indices have infected western Iowa.

A heat advisory continues for our far southeastern counties until
7pm.

That's when our attention can turn entirely to the severe weather
potential. Plenty of CAPE across the area this afternoon, it's
held at bay by a cap of about -200 J/Kg of CIN. As humidity
climbs ahead of the front and the EML cools, surface based storms
may develop south of a line from Council Bluffs to Lincoln to
Daykin, NE. These storms will have up to 4000 J/Kg of CAPE to work
with and plenty of shear. Storms along the front could produce a
tornado, but hail and damaging winds will be the primary threats.
Three hour flash flood guidance of only 1.5-2" would suggest that
any training along the front could produce some flash flooding.
The 12Z HREF suggests about a 10% neighborhood probability of 3"
of QPF in three hours in southwest Iowa. Heavy rain is a
possibility for the entire area with PWATs at about 2".

This initial wave of storms may be overshadowed later in the
evening by some elevated convection as the LLJ kicks into gear.
This will push the action north of the relatively stationary
front. The low- level stability may decrease the odds of severe
wind potential a bit, but forecast soundings don't exactly
preclude it.

If the storms grow upscale into an QLCS, the cold pool may help
keep them surface based and capable of producing a mesovortext and
perhaps a quick spin up tornado.

Convection continues overnight, generally moving north across the
CWA and exiting the region just before sunrise. The day two
convective outlook's marginal designation in western Iowa is
simply a function of the exiting early morning convection. The
area should be mostly dry as the June sun rises once again.

I've knocked temps down for Wednesday as the front is progged to
be significantly farther south than this weekend's forecasts
suggested. Certainly there's some uncertainty in its placement,
especially with tonight's expected convection. I'm interested to
see where it sits tomorrow morning.

Thursday evening brings another opportunity for severe weather
along the same front, expected this time to be draped a bit more
west to east.

The heat builds back into the area this weekend with a ridge
pushing well into the Dakotas. Triple digit heat is possible
Sunday, Monday and Tuesday. Even with the dewpoints a bit drier
than they've been this week, heat advisory criteria may be met.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 606 PM CDT Tue Jun 14 2022

Thunderstorms are expected to develop along a front currently over
southeast Nebraska and southwest Iowa this evening. Latest CAMs
show storm initiation around 01-02Z this evening, with storms
festering along this boundary, as it drifts northward, through
12Z. The best chance for convection at KLNK and KOMA would be from
around 02-06Z, with a smaller chance of storms lingering until 10Z
as they drift north. The best chance over KOFK appears to be
04-08Z with a few showers and storms lingering until 12Z. The main
threats with any storms that develop would be large hail and
damaging winds. VFR conditions are expected to prevail late
Wednesday morning through Wednesday evening.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 7 PM CDT this evening for NEZ091>093.

IA...Heat Advisory until 7 PM CDT this evening for IAZ080-090-091.

&&

DISCUSSION...Nicolaisen
AVIATION...KG
Hazardous weather outlook, Jun 14, 7:14 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
714 PM CDT Tue Jun 14 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151415-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
714 PM CDT Tue Jun 14 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

Scattered thunderstorms developing along a frontal boundary over
southeast Nebraska and southwest Iowa, will continue to drifting
northward through the overnight hours. Large hail, damaging winds,
and locally heavy rainfall are the primary hazards.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

Thunderstorms may redevelop on Thursday evening south of the
Platte River. Severe weather is possible.

Hot and humid weather can be expected Saturday through Monday
with daytime highs again in the upper 90s to lower 100s.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation will probably not be needed tonight,
but spotters are encouraged to report severe weather if it
develops in your area.

In the hours before

Local storm report, Jun 14, 11:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1101 PM CDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             1 N RAYMOND             40.97N 96.78W
06/14/2022  E1.75 INCH       LANCASTER          NE   AMATEUR RADIO

&&
Local storm report, Jun 14, 11:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1103 PM CDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     4 WNW LINCOLN           40.85N 96.76W
06/14/2022  M59 MPH          LANCASTER          NE   ASOS

&&
Local storm report, Jun 14, 11:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1106 PM CDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             2 E LINCOLN             40.82N 96.66W
06/14/2022  E1.00 INCH       LANCASTER          NE   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, Jun 14, 11:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1112 PM CDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             DAVEY                   40.99N 96.67W
06/14/2022  E1.00 INCH       LANCASTER          NE   PUBLIC

&&
Local storm report, Jun 14, 11:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1114 PM CDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND DMG     WAVERLY                 40.92N 96.53W
06/14/2022                   LANCASTER          NE   TRAINED SPOTTER

            TREE BLOWN DOWN INTO A FENCE. WINDS
            ESTIMATED AT 70 MPH.

&&
Local storm report, Jun 14, 11:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1124 PM CDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     TSTM WND GST     WAVERLY                 40.92N 96.53W
06/14/2022  M61 MPH          LANCASTER          NE   EMERGENCY MNGR

1121 PM     HAIL             WAVERLY                 40.92N 96.53W
06/14/2022  E1.00 INCH       LANCASTER          NE   EMERGENCY MNGR

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:33 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson42 min
Jun 14, 8:11 PM CDTSevere Thunderstorm WarningOAXGage, Johnson17 min
Jun 14, 8:35 PM CDTSevere Thunderstorm WarningOAXCass40 min
Jun 14, 9:54 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Seward66 min
Jun 14, 10:30 PM CDTTornado WarningOAXLancaster, Seward34 min
Jun 14, 11:01 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Lancaster, Sarpy, Saunders44 min
Jun 14, 11:09 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Lancaster, Otoe36 min
Jun 14, 11:39 PM CDTSevere Thunderstorm WarningOAXCass, Douglas, Otoe, Sarpy, Saunders51 min
Jun 15, 12:08 AM CDTAreal Flood AdvisoryOAXDouglas, Sarpy58 min
Jun 15, 12:35 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Lancaster, Seward40 min
Jun 15, 1:00 AM CDTFlash Flood WarningOAXCass, Douglas, Lancaster, Sarpy, Saunders3 hr
Jun 15, 1:00 AM CDTSevere Thunderstorm WarningOAXCedar, Knox25 min
Jun 15, 1:12 AM CDTSevere Thunderstorm Warning Considerable damage threatOAXButler, Lancaster, Saunders, Seward48 min
Jun 15, 1:52 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington17 min
Jun 15, 2:23 AM CDTSpecial Weather StatementOAXButler22 min
Jun 15, 2:34 AM CDTSpecial Weather StatementOAXButler11 min
Jun 15, 2:47 AM CDTSpecial Weather StatementOAXSaunders13 min
Jun 15, 2:59 AM CDTSpecial Weather StatementOAXSaunders16 min
Jun 15, 3:04 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte41 min
Jun 15, 3:37 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders42 min
Jun 15, 4:07 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington30 min

Nearby

Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.